MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1799068
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Renal Failure (2041); Ascites (2596)
Date of Event 04/20/2017
Type of Reportable Event Death
Event or Problem Description
(b)(4).Subject #: (b)(6).Last sae report: 12 jun 2017.Sae: ascites (ascites).This report concerns subject (b)(6) caucasian male who was enrolled in study (b)(6) of intra-arterial therasphere® in the treatment of patients with unrespectable hepatocellular carcinoma (hcc).On (b)(6) 2017, the subject received treatment with study device therasphere® for hepatocellular carcinoma with dose of 120 gy to the right lobe and on (b)(6) 2017, with dose of 90 gy to the left lobe.The subject had not received treatment with standard of care therapy (sorafenib) as the subject's condition was unstable post treatment with therasphere® due to worsening of kidney function.Relevant medical history included hepatocellular carcinoma, hypertension and type-2 diabetes.Concomitant medications included adalat, allopurinol and crestor.On (b)(6) 2017, post treatment with study device the subject had increased ascites and weakness.On (b)(6) 2017, the subject was hospitalized for parenthesis to control ascites.The subject was given albumin post parenthesis (as the drainage was bloody).He was also treated with morphine 5mg iv prn for pain control and dosage of diuretics was increased.The subject also started zofran 4-8 mg po prn.On (b)(6) 2016, subject was still in the hospital with increased nausea and was being treated with maxeran.The subject's condition was unstable with worsening of kidney function.The subject had oliguria with creatinine values more than 600.Initially, the subject was placed on treatment for hepatorenal syndrome including midodrine, octreotide and albumins but there was no response.Urinalysis was not consistent with hepatorenal syndrome.The subject had acute renal failure.The subject was transferred to palliative care.On (b)(6) 2017, while still in the hospital on palliative care, the subject died.The subject discontinued participation in the study due to his death.The investigator assessed the event of ascites as grade-5 (fatal) in intensity, serious due to death of the subject.The event was assessed as not related to study device and as possibly related to study procedure.The event was not related to pre-existing condition and standard of care therapy (sorafenib).The event was considered as related to disease under study.The company agreed with investigators assessment.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow up report to update the sae term adding event of acute renal failure.No new information has been received.Update to sae term: ascites (ascites); acute renal failure (acute kidney injury).Mfr report number: 3002124543-2017-00027.Internal mcn: 2017m5000082.Subject #: 0202-016.Last sae report: (b)(6) 2017.Sae term: ascites (ascites); acute renal failure (acute kidney injury).
 
Event or Problem Description
This is a follow-up report to update date of death, outcome and severity grade for the event of ascites.Mfr report number: 3002124543-2017-00027.Internal mcn: (b)(4).Subject #: (b)(6).Last sae reports: 26 jul 2017 & 01 aug 2017.Sae: ascites (ascites); acute renal failure (acute kidney injury).On (b)(6) 2017, the subject died due to progression of hcc.At the time of death, the subject was recovering/resolving from the event of ascites.The investigator assessed the event of ascites as grade-4 (life-threatening).A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This follow-up report is being sent to correct pma/510(k) number to h980006.
 
Event or Problem Description
This is a follow-up report to update, outcome for the event of ascites.Mfr report number: 3002124543-2017-00027.Internal mcn: (b)(4).Subject #: (b)(6).Last sae reports: 01-aug-2019.Sae: ascites (ascites); acute renal failure (acute kidney injury).On (b)(6) 2017, the subject died due to progression of hcc.At the time of death, the subject was not recovered/not resolved from the event of ascites.No further information is expected.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham business
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key6676235
Report Number3002124543-2017-00027
Device Sequence Number57457
Product Code NAW
UDI-Device Identifier05060116920314
UDI-Public05060116920314
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/18/2017
Device Lot Number1799068
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer06/26/2017
07/26/2017
07/26/2017
08/01/2019
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date07/26/2017
08/24/2017
10/31/2017
08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADALAT; ALLOPURINOL; CRESTOR; ADALAT; ALLOPURINOL; CRESTOR
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age76 YR
Patient Weight93